MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 03/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, the lens remains implanted.Device evaluation: the product was not returned to the manufacturing site as it is remains implanted; therefore, the complaint issue reported was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Historical data analysis: a search of complaints revealed no similar complaints were received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient reported that he had a multifocal lens inserted in his right (od) eye first (unknown manufacturer).After 2 weeks, he rubbed his eye and caused the lens to rotate.The surgeon attempted to reposition it a few times but was not successful.The surgeon then replaced the original lens with this lens (zma) on (b)(6) 2019.Patient said that two days post-op, he started to see double.It seemed that it was always at the left lower corner where the images became most blurry.He visited the surgeon about a week ago ((b)(6) 2019) and complained that his vision has not improved.The surgeon tried to adjust the lens, but it would not center.The surgeon asked that the patient to give it some time to adjust.The surgeon also indicated a monofocal anterior lens may work if the patient requires a lens exchange.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Additional info: based on receiving new information, additional patient code 3191 has been entered into section h6.Further information was provided by the patient that the zma00 intraocular lens (iol) has been explanted by a different doctor and that his symptoms are gone.He is doing great and is happy with the last surgical outcome.Section h6: patient code: 3191 - explant.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8580800
Report Number9614546-2019-00420
Device Sequence Number19216526
Product Code POE
UDI-Device Identifier05050474536722
UDI-Public(01)05050474536722(17)200401
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Model NumberZMA00
Device Catalogue NumberZMA00U0160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer08/05/2020
10/25/2020
Initial Report FDA Received Date05/04/2019
Supplement Report FDA Received Date08/28/2020
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Date Report Sent to FDA01/01/2005